Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 17, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 10, 2014, 6:47 AM CST for 6 counties in Texas. It took effect at Nov 10, 2014, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2014, 6:47 AM CST (12:47 UTC)
- In effect from
- Nov 10, 2014, 11:00 AM CST
- Expired
- Nov 10, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 83 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3447 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS74 KLUB 101247 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 647 AM CST MON NOV 10 2014 ...A STRONG COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES MONDAY NIGHT INTO TUESDAY MORNING... .GUSTY WESTERLY WINDS WILL DEVELOP ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS TODAY AHEAD OF A COLD FRONT RACING SOUTH THROUGH THE PLAINS. THIS FRONT BRINGING FRIGID POLAR AIR SOUTHWARD WILL MOVE THROUGH THE TEXAS SOUTH PLAINS TONIGHT. GUSTY WINDS ARE EXPECTED WITH THE FRONTAL PASSAGE...WITH COLD AIR QUICKLY BUILDING IN BEHIND IT. TEMPERATURES ARE LIKELY TO DROP BELOW FREEZING BY TUESDAY MORNING ACROSS THE FAR SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS. TXZ021-022-027-028-033-034-110000- /O.UPG.KLUB.FZ.A.0006.141111T0600Z-141111T1500Z/ /O.NEW.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/ /O.NEW.KLUB.WI.Y.0017.141110T1700Z-141111T0000Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND 647 AM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG WINDS THIS AFTERNOON AND FREEZING TEMPERATURES EARLY TUESDAY MORNING. * LOCATION...THE FAR SOUTHWEST TEXAS PANHANDLE...AND THE WESTERN SOUTH PLAINS. * WINDS...WILL INCREASE THIS MORNING AND BECOME SUSTAINED AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. THE WINDS WILL SUBSIDE THIS EVENING THEN PICK BACK UP TONIGHT AS A STRONG COLD FRONT MOVES THROUGH. * TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S EARLY TUESDAY MORNING. WIND CHILL VALUES WILL DROP INTO THE TEENS. * IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. STRONG CROSS WINDS ARE EXPECTED THIS AFTERNOON ON NORTH TO SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ026-037-039>041-110000- /O.NEW.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/ /O.NEW.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/ CHILDRESS-DICKENS-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...CHILDRESS...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 647 AM CST MON NOV 10 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 20S EARLY TUESDAY MORNING ACROSS MOST OF THE CAPROCK...WITH UPPER 20S TO LOWER 30S IN THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. ANY LOCATIONS THAT ESCAPE A HARD FREEZE TUESDAY MORNING WILL EXPERIENCE ONE EARLY WEDNESDAY MORNING AS TEMPERATURES DROP INTO THE TEENS AND 20S. * IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ023>025-029>031-035-036-110000- /O.UPG.KLUB.FZ.A.0006.141111T0600Z-141111T1500Z/ /O.NEW.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/ SWISHER-BRISCOE-HALL-HALE-FLOYD-MOTLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS 647 AM CST MON NOV 10 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN AND CENTRAL PORTIONS OF THE SOUTH PLAINS...AND THE NORTHWEST ROLLING PLAINS. * TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S EARLY TUESDAY MORNING. WIND CHILL VALUES WILL DROP INTO THE TEENS. * IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ032-038-042>044-110000- /O.NEW.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/ COTTLE-KING-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PADUCAH...GUTHRIE...POST...JAYTON... ASPERMONT 647 AM CST MON NOV 10 2014 ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * LOCATION...THE EASTERN AND SOUTHERN PORTIONS OF THE LOW ROLLING PLAINS. * TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S LATE TUESDAY NIGHT. * IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
984 WWUS74 KLUB 102354 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 554 PM CST MON NOV 10 2014 ...A STRONG COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES MONDAY NIGHT INTO TUESDAY MORNING... .A COLD FRONT WILL BRING FRIGID POLAR AIR SOUTHWARD MOVING THROUGH THE TEXAS SOUTH PLAINS THIS EVENING. GUSTY WINDS ARE EXPECTED WITH THE FRONTAL PASSAGE...WITH COLD AIR QUICKLY BUILDING IN BEHIND IT. TEMPERATURES ARE LIKELY TO DROP BELOW FREEZING BY TUESDAY MORNING ACROSS THE FAR SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS. TXZ021-022-027-028-033-034-110800- /O.EXP.KLUB.WI.Y.0017.000000T0000Z-141111T0000Z/ /O.NEW.KLUB.WI.Y.0018.141111T0200Z-141111T0600Z/ /O.CON.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND 554 PM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM UNTIL MIDNIGHT CST TONIGHT. * EVENT...STRONG WINDS THIS AFTERNOON AND FREEZING TEMPERATURES EARLY TUESDAY MORNING. * LOCATION...THE FAR SOUTHWEST TEXAS PANHANDLE...AND THE WESTERN SOUTH PLAINS. * TIMING...WINDS ARE EXPECTED TO SHARPLY INCREASE AROUND 8 PM ACROSS THE SOUTHERN TEXAS PANHANDLE AND SPREAD TO NEAR THE LEVELLAND AREA AROUND 10 PM. * WINDS...WINDS OF 30 TO 40 MPH ARE EXPECTED THIS EVENING WITH HIGHER GUSTS. * TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S EARLY TUESDAY MORNING. WIND CHILL VALUES WILL DROP INTO THE TEENS. * IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. STRONG CROSS WINDS ARE EXPECTED TONIGHT ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ026-039>041-110800- /O.NEW.KLUB.WI.Y.0018.141111T0200Z-141111T0600Z/ /O.CON.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/ /O.CON.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/ CHILDRESS-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...CHILDRESS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 554 PM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 20S EARLY TUESDAY MORNING ACROSS MOST OF THE CAPROCK...WITH UPPER 20S TO LOWER 30S IN THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. ANY LOCATIONS THAT ESCAPE A HARD FREEZE TUESDAY MORNING WILL EXPERIENCE ONE EARLY WEDNESDAY MORNING AS TEMPERATURES DROP INTO THE TEENS AND 20S. * TIMING...WINDS ARE EXPECTED TO SHARPLY INCREASE AROUND 8 PM ACROSS THE SOUTHERN TEXAS PANHANDLE AND SPREAD TO NEAR THE TAHOKA AREA AROUND 11 PM. * WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH ARE EXPECTED WITH HIGHER GUSTS. * IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ037-110800- /O.CON.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/ /O.CON.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/ DICKENS- INCLUDING THE CITIES OF...DICKENS...SPUR 554 PM CST MON NOV 10 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 20S EARLY TUESDAY MORNING ACROSS MOST OF THE CAPROCK...WITH UPPER 20S TO LOWER 30S IN THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. ANY LOCATIONS THAT ESCAPE A HARD FREEZE TUESDAY MORNING WILL EXPERIENCE ONE EARLY WEDNESDAY MORNING AS TEMPERATURES DROP INTO THE TEENS AND 20S. * IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ023>025-029>031-035-036-110800- /O.NEW.KLUB.WI.Y.0018.141111T0200Z-141111T0600Z/ /O.CON.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/ SWISHER-BRISCOE-HALL-HALE-FLOYD-MOTLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS 554 PM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * LOCATION...THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN AND CENTRAL PORTIONS OF THE SOUTH PLAINS...AND THE NORTHWEST ROLLING PLAINS. * TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S EARLY TUESDAY MORNING. WIND CHILL VALUES WILL DROP INTO THE TEENS. * TIMING...WINDS ARE EXPECTED TO SHARPLY INCREASE AROUND 8 PM ACROSS THE SOUTHERN TEXAS PANHANDLE AND SPREAD TO NEAR THE LUBBOCK AREA AROUND 10 PM. * WINDS...WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUST TO NEAR 55 MPH POSSIBLE. * IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ032-042-110800- /O.NEW.KLUB.WI.Y.0018.141111T0200Z-141111T0600Z/ /O.CON.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/ COTTLE-GARZA- INCLUDING THE CITIES OF...PADUCAH...POST 554 PM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * LOCATION...THE EASTERN AND SOUTHERN PORTIONS OF THE LOW ROLLING PLAINS. * TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S LATE TUESDAY NIGHT. * TIMING...WINDS ARE EXPECTED TO SHARPLY INCREASE AROUND 8 PM ACROSS THE SOUTHERN TEXAS PANHANDLE AND SPREAD TO NEAR THE POST AREA AROUND 11 PM. * WINDS...WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS TO 50 MPH POSSIBLE. * IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ038-043-044-110800- /O.CON.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 554 PM CST MON NOV 10 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * LOCATION...THE EASTERN AND SOUTHERN PORTIONS OF THE LOW ROLLING PLAINS. * TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S LATE TUESDAY NIGHT. * IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 5:32 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 10, 5:32 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 532 AM CST MON NOV 10 2014 .AVIATION... VFR CONDITIONS WILL BE THE RULE FOR THE NEXT 24 HOURS. SURFACE WINDS WILL BECOME GUSTY DURING THE DAY AT KLBB...WITH A FEW GUSTS UP NEAR 30 KTS. THE WINDS WILL BRIEFLY RELAX THIS EVENING...THEN A STRONG COLD FRONT WILL BLAST THROUGH BOTH TAF SITES BETWEEN ABOUT 03 UTC AND 05 UTC. PATCHY LOW STRATUS MAY BRUSH KCDS AFTER THE FROPA. && .PREV DISCUSSION... /ISSUED 405 AM CST MON NOV 10 2014/ SHORT TERM... BIG CHANGES ARE IN STORE TONIGHT BUT WE START OF THE DAY WITH MILD AND BREEZY CONDITIONS. WATER VAPOR IMAGERY SHOWS AN UPPER-LEVEL STORM SYSTEM MOVING INTO THE CENTRAL ROCKIES WHILE SURFACE ANALYSIS SHOWS A STRONG COLD FRONT MOVING THROUGH WYOMING AND NEBRASKA WITH TEMPS IN THE TEENS ACROSS MUCH OF MONTANA AND IN THE SINGLE DIGITS UP IN SRN SASKATCHEWAN. AS THE UPPER TROUGH MOVES INTO THE PLAINS TODAY...THE COLD FRONT WILL CONTINUE TO PLUNGE SOUTHWARD. MEANWHILE...GUSTY WEST-SOUTHWEST WINDS WILL DEVELOP ACROSS THE TEXAS SOUTH PLAINS. IN FACT...GUIDANCE IS NOW SHOWING A 40 TO 45 KT 700 MB WIND MAX NOSING OUT OF NEW MEXICO INTO THE FAR SW TX PANHANDLE AND WRN SPLNS THIS AFTERNOON. WITH DEEP MIXING WE EXPECT TO TAP INTO SOME OF THIS HIGHER MOMENTUM AIR AND THE RESULT WILL BE WINDY CONDITIONS. WE WILL ISSUE A WIND ADVISORY FOR OUR WRN AREAS...WE THINK THE STRONGEST WINDS WILL REMAIN MAINLY WEST OF THE INTERSTATE 27 CORRIDOR. SOME BLOWING DUST IS A POSSIBILITY BUT THE SOILS MAY NOT BE PRIMED FOR LOFTING SO WE HAVE KEPT A MENTION OUT OF THE FORECAST FOR NOW. TEMPS WILL SOAR WITH THE DOWNSLOPING WINDS AND HIGHS WILL BE MAINLY IN THE UPPER 70S TO LOWER 80S...BUT SHOULD REMAIN SHY OF RECORD TERRITORY /THE RECORD HIGH AT LUBBOCK IS 85F/. THE WIND SHOULD DIE DOWN BRIEFLY THIS EVENING BEFORE THE COLD FRONT BLASTS THROUGH. THE LATEST GUIDANCE BRINGS THE FRONT INTO OUR NRN COUNTIES AROUND 03 UTC AND THROUGH THE CWA BY 09 UTC. AND AS USUAL...WE EXPECT THE FRONT TO ARRIVE SLIGHTLY EARLIER THAN PROGGED. STRONG WIND GUSTS WILL ACCOMPANY THE FROPA...AND IT IS POSSIBLE THAT THE WINDS WILL NECESSITATE AN ADVISORY ACROSS OUR COUNTIES OF THE FAR SRN TX PANHANDLE. BUT WE WILL WILL DEFER THAT DECISION PARTLY DUE TO UNCERTAINTY AND PARTLY TO AVOID CONFUSION WITH THE DAYTIME ADVISORY. FINALLY...STRONG COLD ADVECTION TONIGHT WILL CAUSE TEMPS TO FALL QUICKLY BEHIND THE FRONT. GUIDANCE CONTINUES TO TEND LOWER WITH TEMPS AND NOW SHOWS MUCH OF THE CAPROCK AND ADJACENT ROLLING PLAINS BELOW FREEZING BY TUESDAY MORNING. AS SUCH WE/VE CONVERTED THE FREEZE WATCH TO A WARNING AND EXPANDED THE COUNTIES COVERED. LONG TERM... A FRIGID AIRMASS WILL GET LOCKED INTO THE AREA TUESDAY THROUGH THURSDAY. HIGHS MAY STILL MAKE THE 40S ON TUESDAY BUT CONTINUED COLD ADVECTION AND INCREASING CLOUD COVER BY THURSDAY SHOULD LIMIT MOST LOCATIONS ON THE CAPROCK TO THE 30S...WITH LOWER 40S IN THE LOWER ELEVATIONS. LOWS DURING THIS PERIOD WILL BE MAINLY IN THE TEENS AND 20S...AND WE COULD FLIRT WITH SINGLE DIGITS ACROSS THE FAR SW TX PANHANDLE. WE WILL ISSUE A FREEZE WATCH FOR THE SRN SPLNS AND MUCH OF THE ROLLING PLAINS FOR WED MORNING. A HARD FREEZE IS VIRTUALLY ASSURED AREA-WIDE...BUT THE COUNTIES OF THE WATCH WILL LIKELY NEED ADJUSTMENT DEPENDING ON THE EXTENT OF THE FREEZE TUESDAY MORNING. LOW STRATUS MAY DEVELOP ACROSS THE CWA THURSDAY MORNING...AS HIGHER MOISTURE LEVELS ARRIVE WITH ENHANCED /BUT WEAK/ TROUGHING. AS MENTIONED ABOVE...THE CLOUD COVER COULD MAKE THURSDAY THE COLDEST DAY OF THE PERIOD IF IT HANGS IN ALL DAY. BY FRIDAY...THE COLD AIR OVER THE SRN PLAINS MAY BEGIN TO ERODE FROM WEST TO EAST IN THE FACE OF INCREASING WESTERLY FLOW. THERE IS PLENTY OF UNCERTAINTY REGARDING THE EXTENT OF THE RETREAT...ESPECIALLY OFF THE CAPROCK...BUT WE DO EXPECT A GRADUAL..IF SOMEWHAT MUTED...WARMING TREND FRIDAY INTO SATURDAY. FINALLY...AS FOR PRECIPITATION CHANCES...THE ECMWF CONTINUES TO DIG THE NEXT UPPER TROUGH TO OUR WEST AND THEN ACROSS WEST TEXAS NEXT WEEKEND...ACCOMPANIED BY ANOTHER COLD SURGE...RESULTING IN PRETTY ROBUST PRECIP CHANCES. HOWEVER...THE GFS MAINTAINS DRY NWERLY FLOW THROUGH THE WEEKEND...AND DELAYS THE NEXT FRONT BY ABOUT A DAY. THE BLENDED APPROACH GIVES US A SLIGHT CHANCE OF PRECIP LATE FRIDAY THROUGH SUNDAY AND A MODEST COOL DOWN BY SUNDAY. THE PATTERN /PARTICULARLY WHEN WEIGHTED TOWARD THE ECMWF/ SUGGESTS A THREAT OF WINTRY PRECIP BUT DETAILS REMAIN QUITE UNCLEAR. LOOKING AT THE TEMPERATURE RECORDS FOR THIS WEEK...THERE IS NOT A PARTICULAR DAY THAT APPEARS TO BE SLAM-DUNK FOR BREAKING ANY EXISTING RECORDS. AT LUBBOCK...THE RECORD LOW OF 19 ON WED MORNING MAY BE IN JEOPARDY. RECORD LOW MAX TEMPS AT LUBBOCK LOOK SAFE AT THE MOMENT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 77 20 43 16 34 / 0 0 0 0 0 TULIA 79 24 42 18 34 / 0 0 0 0 0 PLAINVIEW 78 24 43 19 35 / 0 0 0 0 0 LEVELLAND 78 25 45 19 37 / 0 0 0 0 0 LUBBOCK 79 28 45 21 36 / 0 0 0 0 0 DENVER CITY 78 30 48 22 42 / 0 0 0 0 0 BROWNFIELD 80 31 47 22 39 / 0 0 0 0 0 CHILDRESS 83 32 44 22 39 / 0 0 0 0 0 SPUR 82 32 46 22 38 / 0 0 0 0 0 ASPERMONT 82 35 46 24 40 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ026-032-037>044. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE FOLLOWING ZONES: TXZ021>031-033>037-039>041. WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033-034. && 33
Hazardous weather outlook, Nov 10, 6:08 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 608 AM CST MON NOV 10 2014 TXZ021>044-111215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 608 AM CST MON NOV 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION STRONG WESTERLY WINDS WILL GUST UP TO 45 MPH THIS AFTERNOON ACROSS THE WESTERN SOUTH PLAINS AND FAR SOUTHWEST TEXAS PANHANDLE. A WIND ADVISORY HAS BEEN ISSUED IN THIS AREA. TONIGHT...A STRONG COLD FRONT WILL BLOW THROUGH THE AREA. NORTHERLY WINDS MAY GUST BRIEFLY TO 40 MPH WITH THE FRONTAL PASSAGE. TEMPERATURES WILL PLUMMET BEHIND THE FRONT AND WIND CHILLS READINGS WILL FALL INTO THE TEENS ACROSS MUCH OF THE CAPROCK EARLY TUEDAY MORNING. A FREEZE WARNING IS IN EFFECT FOR THE CAPROCK AND PORTIONS OF THE ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA-WIDE HARD FREEZE IS EXPECTED WEDNESDAY MORNING. SUB- FREEZING LOW TEMPERATURES WILL THEN PERSIST FOR SEVERAL DAYS MID TO LATE WEEK. LIGHT WINTRY PRECIPITATION MAY BE POSSIBLE BY FRIDAY OR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:47 AM CST | Freeze Watch | LUB | Childress, Cottle, Dickens, Garza, Kent, King and 4 more | 24 hr |
| Nov 10, 6:47 AM CST | Freeze Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 26 hr |
| Nov 10, 5:54 PM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 14 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.